Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 54, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 25, 2004, 7:35 AM CDT for Tishomingo County, Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2004, 7:35 AM CDT (12:35 UTC)
- Expired
- Aug 25, 2004, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 8:25 AM CDT | FLASH FLOOD | 4 S Tishomingo, MS | TISHOMINGO 911 REPORTS WATER COVERING HWY 25. COUNTY ROAD 32 BEGINNING TO WASH OUT. BOTH LOCATED NEAR DENNIS. |
| Aug 25, 8:25 AM CDT | FLASH FLOOD | 4 S Tishomingo, MS | TISHOMINGO 911 REPORTS WATER COVERING HWY 25. COUNTY ROAD 32 BEGINNING TO WASH OUT. BOTH LOCATED NEAR DENNIS. |
| Aug 25, 9:17 AM CDT | FLASH FLOOD | Belmont, MS | TISHOMINGO 911 REPORTING SEVERAL ROADS ARE FLOODED IN THE SOUTHERN HALF OF THE COUNTY |
| Aug 25, 9:17 AM CDT | FLASH FLOOD | Belmont, MS | TISHOMINGO 911 REPORTING SEVERAL ROADS ARE FLOODED IN THE SOUTHERN HALF OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 251240 FFWMEM MSC141-251530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 735 AM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1030 AM CDT * AT 735 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER CENTRAL AND SOUTHERN TISHOMINGO COUNTY. RADAR ESTIMATED RAINFALL AMOUNTS OF 4 TO 6 INCHES IN THE PAST 3 HOURS WITH 2 TO 2 AND A HALF INCHES IN THE LAST HOUR. * CITIES AFFECTED THROUGH 1030 AM CDT INCLUDE... TISHOMINGO...MIDAY...IUKA...BELMONT .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3483 8811 3447 8815 3447 8836 3479 8833 $$ JCL
1 follow-up statement
000 WGUS74 KMEG 251504 FFSMEM MSC141-251530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1003 AM CDT WED AUG 25 2004 ...A FLASH FLOOD WARNING CONTINUES FOR TISHOMINGO COUNTY UNTIL 1030 AM CDT... AT 959 AM CDT...NWS DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAINFALL OVER CENTRAL AND SOUTHERN PORTIONS OF TISHOMINGO COUNTY. RADAR ESTIMATES THAT NEAR 7 INCHES OF RAIN HAS FALLEN IN THE PAST 4 HOURS...WITH OVER 8 INCHES IN THE PAST 6 HOURS. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE OVER THE NEXT FEW HOURS AND THE WARNING WILL LIKELY BE EXTENDED AT 1030 AM. TISHOMINGO COUNTY 911 HAS REPORTED THAT NUMEROUS ROADS ARE FLOODED IN THE SOUTHERN PORTION OF THE COUNTY. MOTORISTS SHOULD NOT ATTEMPT TO PASS WATER COVERED ROADWAYS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:01 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 25, 3:01 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 301 AM CDT WED AUG 25 2004 .DISCUSSION... SHORT WAVES WILL CARVE A BROAD TROF FROM THE ROCKYS TO THE GREAT LAKES WHILE A RIDGE DOMINATES THE SOUTH AND THE EAST TODAY THROUGH FRIDAY. THE RIDGE WILL WEAKEN AS A SHORT WAVE TROF MOVES INTO THE CENTRAL PLAINS SATURDAY AND THE MISSISSIPPI VALLEY SUNDAY. THIS TROF WILL FLATTEN OUT OVER THE OHIO VALLEY MONDAY AND TUESDAY AS THE UPPER FLOW REVERTS BACK TO A WAVY ZONAL PATTERN ACROSS THE NATION. AT THE SURFACE A WEAK HIGH PRESSURE AREA WILL COVER THE EASTERN AND SOUTHERN STATES INCLUDING THE MID SOUTH THROUGH THURSDAY AS LOW PRESSURE AREAS SHEAR NORTHEASTWARD ACROSS THE CENTRAL PLAINS TO THE GREAT LAKES. A COLD FRONT WILL APPROACH THE MID SOUTH FROM THE WEST FRIDAY AND SATURDAY THEN MOVE ACROSS THE REGION SUNDAY. THE RESULT WILL BE WARM AND HUMID WEATHER FOR THE REST OF THIS WEEK WITH CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE APPROACH OF THE COLD FRONT WILL BRING BETTER CHANCES OF RAIN FRIDAY AND OVER THE WEEKEND. SCATTERED SHOWERS WILL LINGER INTO MONDAY AND HIGH PRESSURE BEHIND THE FRONT WILL BRING DRIER WEATHER TUESDAY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && JCL
Hazardous weather outlook, Aug 25, 3:28 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 328 AM CDT WED AUG 25 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-260900- ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS- CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR- DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN- GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN- ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS- LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS- OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS- PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR- TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS- UNION MS-WEAKLEY TN-YALOBUSHA MS- 328 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 33 min |
| Aug 24, 8:46 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 29 min |
| Aug 24, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Yalobusha | 33 min |
| Aug 25, 9:50 AM CDT | Flash Flood Warning | MEG | Prentiss | 3 hr |
| Aug 25, 10:25 AM CDT | Flash Flood Warning | MEG | Tishomingo | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.